MAUDE Adverse Event Report: DENTSPLY LLC AUTOMATRIX SHAFT; INSTRUMENTS, DENTAL HAND

DENTSPLY LLC AUTOMATRIX SHAFT; INSTRUMENTS, DENTAL HAND
Catalog Number 62422603
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
In this event it is reported that a automatrix shaft broke during use.All the broken parts were retrieved from the patient's mouth.No injury.
 
Additional Manufacturer Narrative
While no serious injury resulted in this event, if this malfunction recurred, it could cause or contribute to a serious injury or require medical or surgical intervention to preclude such.This event, therefore, is reportable per 21 cfr part 803.Investigation results dhr 4-2-2026: dhr for item# 62422603 lot# 10850430 has been pulled, reviewed, and attached to this case.Dhr review did not indicate any issues during the execution of the packaging work order for automatrix accessories extra shaft assembly with all inspections completed and deemed acceptable by the operator(s) and quality.Item# 24703, lot# 10673000 is the production work order for the flexshaft in which the customer has complained against (date code 0725).Dhr for item# 24703 lot# 10673000 has also been pulled, reviewed, and attached to this case.Dhr review did not indicate any issues during the assembly work order for the flexible shaft assembly, with all inspections performed and deemed acceptable by the operator(s) and quality as per 0290-wi-7.5-42-04 & 0290-ip-7.5-42-06.Per the wi, weld testing for the 1st 10 subassemblies of every order and every 25th subassembly is conducted and documented.Assemblies are then to bake at 180*f for 30 minutes minimum and documented.Functional test for set screw crimping conducted on the 1st assembly and every 50th assembly in the order and documented.12 in-ounce torque test is performed on 100% of the flexshafts and documented.Torque to fail test is performed every 125th flexshaft assembly and the final assembly in the order for minimum requirement of 1.25 inch-pounds and documented.(b)(4).Retain 4-2-2026: retain for item# 24703 lot# 10673000 has been pulled, inspected per 0290-wi-7.5-42-04 (with exception to destructive testing).The flexshafts were tested by using standard testing protocol.The tests included a functional test, which is to use an automate iii tool and the retain flexshaft to tighten a matrix band (n=5) around a tooth model, and a visual inspection for abnormalities.Retain meets all criteria for form/fit/function of the intended use for the device.(b)(4).

Brand Name
AUTOMATRIX SHAFT
Common Device Name
INSTRUMENTS, DENTAL HAND
Manufacturer (Section D)
DENTSPLY LLC
38 west clarke avenue
milford DE 19963
Manufacturer (Section G)
DENTSPLY LLC
38 west clarke avenue
milford DE 19963
Manufacturer Contact
dan eagar
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key24857665
Report Number2515379-2026-00025
Device Sequence Number13103255
Product Code DZN
UDI-Device IdentifierD0026630161
UDI-PublicD0026630161
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number62422603
Device Lot Number10850430
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2026
Distributor Facility Aware Date03/30/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/30/2026
Initial Report FDA Received Date04/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device A
Patient Sequence Number1
Patient SexUnknown